Alert archive / Nevada / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 3, 2012, 1:27 PM PDT for Elko County, Nevada. It took effect at Jun 4, 2012, 11:00 AM PDT. It was in force for 15 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 1:27 PM PDT (20:27 UTC)
- In effect from
- Jun 4, 2012, 11:00 AM PDT
- Expired
- Jun 5, 2012, 2:29 AM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:30 PM PDT | NON-TSTM WND GST 61 | 5 Sw Ruby Valley, NV | RUBY VALLEY RAWS. |
| Jun 4, 4:50 PM PDT | NON-TSTM WND GST 64 | 4 Wsw Elko, NV | ELKO WEST NDOT SITE. |
| Jun 4, 5:00 PM PDT | NON-TSTM WND GST 79 | 10 Wnw Jiggs, NV | CRANE SPRINGS RAWS. |
| Jun 4, 5:34 PM PDT | NON-TSTM WND GST 73 | 2 Sw Elko, NV | ELKO ASOS. |
| Jun 4, 5:34 PM PDT | NON-TSTM WND DMG | 1 Nw Elko, NV | TREE 6-12 INCHES IN DIAMETER SNAPPED OFF AT BASE. |
| Jun 4, 5:45 PM PDT | NON-TSTM WND GST 69 | 2 Ne Elko, NV | WFO ELKO FORECAST OFFICE. |
| Jun 4, 6:55 PM PDT | NON-TSTM WND GST 69 | 10 Wsw Gibbs Ranch, NV | STAG MOUNTAIN RAWS. |
| Jun 4, 8:18 PM PDT | NON-TSTM WND GST 67 | 6 S Clover Valley, NV | WARM SPRINGS/NDOT - 5798 FT AMSL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS85 KLKN 032027 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 127 PM PDT SUN JUN 3 2012 ... VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE REGION ON MONDAY... .A STRONG COLD FRONT WILL BEGIN TO IMPACT THE GREAT BASIN ON MONDAY AS A PACIFIC LOW APPROACHES THE REGION. STRONG SOUTHERLY WINDS WILL DEVELOP BY LATE MORNING AHEAD OF THE SURFACE COLD FRONT ACROSS CENTRAL AND EASTERN NEVADA. IN ADDITION VERY DRY AIR FROM SOUTHERN NEVADA WILL PUSH INTO THE REGION...CREATING CRITICAL FIRE WEATHER CONDITIONS. NVZ454-468-469-041200- /O.UPG.KLKN.FW.A.0006.120604T1800Z-120605T0600Z/ /O.NEW.KLKN.FW.W.0010.120604T1800Z-120605T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY- 127 PM PDT SUN JUN 3 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...468 AND 469... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...6 TO 12 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ455-457-470-041200- /O.UPG.KLKN.FW.A.0006.120604T1800Z-120605T0600Z/ /O.NEW.KLKN.FW.W.0010.120604T1800Z-120605T1200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN ELKO COUNTY- 127 PM PDT SUN JUN 3 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 470 - EASTERN ELKO COUNTY 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
622 WWUS85 KLKN 040946 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT MON JUN 4 2012 ... VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE REGION THIS AFTERNOON INTO TONIGHT... .A STRONG COLD FRONT WILL BEGIN TO IMPACT THE GREAT BASIN TODAY AS A PACIFIC LOW APPROACHES THE REGION. STRONG SOUTHERLY WINDS WILL DEVELOP BY LATE MORNING AHEAD OF THE SURFACE COLD FRONT ACROSS CENTRAL AND EASTERN NEVADA. IN ADDITION VERY DRY AIR FROM SOUTHERN NEVADA WILL PUSH INTO THE REGION...CREATING CRITICAL FIRE WEATHER CONDITIONS. NVZ454-468-469-050000- /O.CON.KLKN.FW.W.0010.120604T1800Z-120605T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY- 246 AM PDT MON JUN 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...468 AND 469... * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ455-457-470-050000- /O.CON.KLKN.FW.W.0010.120604T1800Z-120605T1200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN ELKO COUNTY- 246 AM PDT MON JUN 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457 AND 470... * THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 470 - EASTERN ELKO COUNTY 455 - WHITE PINE COUNTY 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
196
WWUS85 KLKN 042234
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
334 PM PDT MON JUN 4 2012
...VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE
REGION THIS AFTERNOON INTO TONIGHT...
NVZ454-468-469-050600-
/O.CON.KLKN.FW.W.0010.000000T0000Z-120605T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY-
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
334 PM PDT MON JUN 4 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...468 AND 469...
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50
468 - EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY
469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY
* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.
* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.
* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ALONG WITH
SCATTERED TO NUMEROUS SHOWERS WILL ALSO BE POSSIBLE THROUGH THIS
EVENING.
* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE
FIRE GROWTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
NVZ455-457-470-051200-
/O.CON.KLKN.FW.W.0010.000000T0000Z-120605T1200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN ELKO COUNTY-
334 PM PDT MON JUN 4 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457 AND 470...
THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
455 - WHITE PINE COUNTY
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
470 - EASTERN ELKO COUNTY
* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.
* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.
* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR
EXPLOSIVE FIRE GROWTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
ROOD584 WWUS85 KLKN 050553 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1053 PM PDT MON JUN 4 2012 ...VERY STRONG WINDS AND LOW RELATIVE HUMIDITY WILL IMPACT THE PARTS OF THE REGION OVERNIGHT...BUT CONDITIONS WILL IMPROVE IN OTHER AREAS... NVZ454-468-469-050700- /O.EXP.KLKN.FW.W.0010.000000T0000Z-120605T0600Z/ CENTRAL LANDER AND EUREKA COUNTIES- EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY- 1053 PM PDT MON JUN 4 2012 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...468 AND 469... WINDS ARE DIMINISHING AND HUMIDITY IS INCREASING...SO THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AS SCHEDULED. $$ NVZ455-457-470-051200- /O.CON.KLKN.FW.W.0010.000000T0000Z-120605T1200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN ELKO COUNTY- 1053 PM PDT MON JUN 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457 AND 470... * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CONDITIONS WHICH ARE IDEAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RCM
211 WWUS85 KLKN 050929 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT TUE JUN 5 2012 NVZ455-457-470-051030- /O.CAN.KLKN.FW.W.0010.000000T0000Z-120605T1200Z/ WHITE PINE COUNTY- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN ELKO COUNTY- 229 AM PDT TUE JUN 5 2012 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455...457 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. HUMIDITY IS INCREASING AND WINDS ARE DECREASING...SO THE RED FLAG WARNING HAS BEEN CANCELLED. $$ RCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 3, 3:52 AM PDT, 9 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 3:52 AM PDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 352 AM PDT SUN JUN 3 2012 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN IN OVERALL CONTROL OF THE WEATHER TODAY...THOUGH A FEW ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE. A COLD FRONT APPROACHING FROM THE PACIFIC WILL RESULT IN STRONG GUSTY WINDS...BLOWING DUST AND HIGH FIRE DANGER ON MONDAY. MUCH COOLER WEATHER WILL RETURN TUESDAY BEHIND THE FRONT...ALONG WITH SOME SHOWERS. && .SHORT TERM...TODAY THROUGH MONDAY. RIDGE OF HIGH PRESSURE ALOFT REMAINS IN OVERALL CONTROL OF THE WEATHER AT PRESENT. HEIGHTS ACTUALLY BUILD A BIT TODAY IN RESPONSE TO THE DEEPENING TROUGH OFF THE WEST COAST. HEIGHTS THEN START TO FALL AGAIN ACROSS THE WESTERN CWA THIS EVENING...WHICH COMBINED WITH ANOTHER VERY WARM DAY WITH NEAR RECORD TEMPERATURES EXPECTED...MAY RESULT IN ENOUGH INSTABILITY TO PRODUCE A FEW THUNDERSTORMS. BEST CHANCES ARE IN THE TYPICAL SPOTS ALONG THE IDAHO/OREGON BORDER AND THE CENTRAL NEVADA CONVERGENCE ZONE...BUT BETTER WEST THAN EAST. WINDS SHOULD BE LIGHTER THAN YESTERDAY. AFTER A MAINLY QUIET OVERNIGHT AND EARLY MORNING...THINGS GET BUSY MONDAY AFTERNOON. STRONG FRONT AND DEEPENING TROUGH TO OUR WEST WILL STRENGTHEN PRESSURE GRADIENT OVER OUR CWA...WITH WINDS AT 700 MB EXCEEDING 40 KNOTS BY LATE AFTERNOON/EVENING. WITH ONE MORE DAY OF STRONG MIXING...THESE WINDS SHOULD REACH THE SURFACE IN GUSTS...AND HAVE ISSUED A WIND ADVISORY FOR MOST OF THE CWA FOR THE AFTERNOON AND EVENING. FOR NOW DID NOT GET TOO PICKY WITH TIMING DIFFERENT SECTIONS...THOUGH FUTURE SHIFTS MAY WISH TO TWEAK THE TIMING A BIT MORE. ALSO DIDN'T SEGMENT IT BASED ON WHERE STRONGEST WINDS SHOULD BE JUST YET...BUT THEY IS EXPECTED TO BE OVER WHITE PINE COUNTY WHERE 700 MB WINDS GET CLOSE TO 50 KNOTS DURING THE EVENING MONDAY. NOT OUT OF THE QUESTION FOR A HIGH WIND EVENT HERE BUT FOR NOW INCLUDED GUSTS UP TO 55 MPH. FUTURE SHIFTS MAY RE-EVALUATE THIS. IN ANY CASE...WINDS ARE EXPECTED TO PRODUCE AREAS OF BLOWING DUST WHICH MAY GET FAIRLY WIDESPREAD IF THE DRY LAKEBEDS SCATTERED ACROSS THE REGION GET FULLY TAPPED...BUT TIME WILL TELL ON THAT ONE. ASIDE FROM WINDS AND DUST...OTHER CONCERN IS THE POTENTIAL FOR CONVECTION AS THE FRONT MOVES IN. BESIDES THE STRENGTH OF THE FRONT...THE UPPER LEVEL TROUGH WILL GO NEGATIVE TILT BY MONDAY EVENING FURTHER PROMOTING STORM DEVELOPMENT...WITH PRETTY GOOD DIVERGENCE ALOFT. HOWEVER...CAPE VALUES ARE RAPIDLY FALLING BY THEN...SO STORMS RIGHT NOW ARE WORDED AS ISOLATED GIVEN THIS AND THE LIMITED MOISTURE AVAILABLE. RCM .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. THE LONG TERM PERIOD COMMENCES WITH A NEGATIVE TILTED TROUGH AND ITS ASSOCIATED POWERFUL COLD FRONT MOVING THROUGH THE GREAT BASIN MONDAY NIGHT AND TUESDAY. SHOWERS/ISOLATED THUNDERSTORMS AND AREAS OF BLOWING DUST IN ADVANCE OF THE COLD FRONT WILL TRANSITION TO RAIN/SNOW SHOWERS AS SURFACE TEMPERATURES PLUMMET SOME 20 TO 30 DEGREES WITH THE FRONTAL PASSAGE. WITH THE COLD UPPER TROUGH POSITIONED OVERHEAD...INSTABILITY RAIN/SNOW SHOWERS WILL BE COMMON ACROSS THE REGION ALONG WITH AN ISOLATED THUNDERSTORM DURING TUESDAY. LONG RANGE MODELS ARE IN GOOD AGREEMENT IN LIFTING THE UPPER TROUGH INTO IDAHO/WESTERN MT. DURING WEDNESDAY. WITH SOME CYCLONIC CURVATURE STILL IN PLACE FROM THE EXITING UPPER TROUGH...EXPECT A FEW INSTABILITY RAIN/SNOW SHOWERS MAINLY OVER NORTHEAST ELKO COUNTY WEDNESDAY. CONDITIONS WILL IMPROVE WITH DRIER AND WARMER WEATHER RETURNING AS THE UPPER LEVEL FLOW BECOMES WEST TO SOUTHWEST FROM NEXT THURSDAY THROUGH SATURDAY. TEMPERATURES WILL RETURN TO ABOVE NORMAL LEVELS DURING THIS TIME-FRAME. && .AVIATION...VFR CONDITIONS TO CONTINUE AT ALL TERMINAL SITES DURING THE NEXT 24 HOURS. THERE IS A THREAT OF DRY THUNDERSTORM DEVELOPMENT THIS AFTERNOON LASTING INTO THIS EVENING. EXPECT SURFACE WINDS TO INCREASE TO 10 TO 20 MPH...EXCEPT UP TO 30 MPH ACROSS PORTIONS OF HUMBOLDT COUNTY THIS AFTERNOON. && .FIRE WEATHER...STILL LOOKING AT SOME ISOLATED LIGHTNING TODAY AS INSTABILITY WILL REDEVELOP THIS AFTERNOON...WITH BE BEST CHANCES BEING NEAR THE IDAHO/OREGON BORDER AND IN THE CENTRAL NEVADA CONVERGENCE ZONE AS USUAL. WINDS WERE A BIT STRONGER THAN ANTICIPATED YESTERDAY BUT SHOULD DEFINITELY BE LIGHTER THAN THAT TODAY...THOUGH RH'S WILL ONCE AGAIN BE QUITE LOW THIS AFTERNOON. MAIN CONCERN IS OF COURSE THE STRONG FRONT WHICH WILL APPROACH THE REGION ON MONDAY. STILL LOOKS LIKE A SLAM DUNK FOR ZONES 454...455...457 AND 470 WITH STRONG WINDS AND VERY LOW RH'S MONDAY AFTERNOON AND EVENING. RH'S STILL LOOK BORDERLINE IN ZONES 468 AND 469...BUT LEFT WATCH IN PLACE. CONSIDERED UPGRADE BUT THOUGHT BEST TO WAIT UNTIL DAYLIGHT FOR BETTER COORDINATION WITH CUSTOMERS. MUCH COOLER AND MORE MOIST WEATHER WILL RETURN BEHIND THE FRONT ON TUESDAY. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. WIND ADVISORY FROM 11 AM TO 11 PM PDT MONDAY FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 93/89/89/93
Hazardous weather outlook, Jun 3, 2:46 AM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT SUN JUN 3 2012 NVZ030-031-033>041-041000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 246 AM PDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL APPROACH THE REGION ON MONDAY. AHEAD OF THE FRONT...VERY STRONG AND GUSTY WINDS WILL DEVELOP...WITH SOME GUSTS EXCEEDING 50 MPH. THIS WILL RESULT IN CRITICAL FIRE DANGER...AS WELL AS DIFFICULT DRIVING CONDITIONS AND AREAS OF BLOWING DUST. A FIRE WEATHER WATCH AND WIND ADVISORY ARE IN EFFECT FOR MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:37 AM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 44 hr |
Nearby
Red Flag Warnings in Nevada, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.